Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 50, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 15, 2002, 8:29 PM CST for Chicot County, Arkansas; Bolivar County, Washington County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2002, 8:29 PM CST (02:29 UTC)
- Expired
- Mar 15, 2002, 9:15 PM CST
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Chicot County, AR, Bolivar County, MS, Washington County, MS
The radar
The Little Rock radar (KLZK), 173 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 160229 SVRJAN ARC017-MSC011-151-160315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 829 PM CST FRI MAR 15 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHICOT COUNTY IN SOUTHEAST ARKANSAS BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 915 PM CST * AT 829 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF BENOIT...OR ABOUT 13 MILES NORTHWEST OF GREENVILLE...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR BENOIT AT 855 PM CST BE NEAR BEULAH AT 910 PM CST WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LON 3350 9137 3338 9122 3368 9082 3384 9101
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 7:55 PM CST, 34 minutes earlier.
Area forecast discussion, Mar 15, 7:55 PM CST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 755 PM CST FRI MAR 15 2002 UNSTABLE AIRMASS ACROSS THE REGION. WITH STRONG STORMS AFFECTING MOST SECTIONS HAVE SPREAD THE MENTION OF SEVERE FOR ALL SECTIONS FOR THE REMAINDER OF THE NIGHT. ALSO PUT IN DAMAGING WINDS AND LARGE HAIL POSSIBLE. THE FRONT WELL TO THE WEST IS CAUGHT IN SOUTHWEST FLOW ALOFT...WHICH COULD SPELL A LONG EVENTFUL NIGHT ACROSS THE REGION. .JAN... AR...NONE. LA...NONE. MS...NONE. 17
In the hours before
Local storm report, Mar 15, 3:31 PM CST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM MONTICELLO MS 0.88 INCH HAIL
03/15/02 LAWRENCE E.M.A REPORTED NICKEL
SIZE HAIL.Local storm report, Mar 15, 4:30 PM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM 5SW MENDENHALL MS WIND DAMAGE
03/15/02 SIMPSON NWS TRAINED SPOTTER
REPORTED ROOF/STRUCTURAL
DAMAGE.Local storm report, Mar 15, 5:44 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM BASSFIELD MS 0.88 INCH HAIL
03/15/02 JEFFERSON DAVIS REPORTED BY BASSFIELD
FIRE DEPT. THROUGH
JEFFERSON DAVIS COUNTY
EMA.Local storm report, Mar 15, 7:52 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
752 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0706 PM 4NW LAUREL MS WIND DAMAGE
03/15/02 JONES S.O. REPORTED THE
FOLLOWING DESTROYED.
MIDDLE SCHOOL...HIGH
SCHOOL GYM...ONE
HOUSE...ONE TRAILER
HOUSE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:33 PM CST | Tornado Warning | JAN | Chicot | 42 min |
| Mar 16, 12:04 AM CST | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 41 min |
| Mar 16, 12:16 AM CST | Flash Flood Warning | JAN | Ashley, Chicot | 119 min |
| Mar 16, 12:43 AM CST | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 47 min |
| Mar 15, 6:26 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 49 min |
| Mar 15, 7:31 PM CST | Tornado Warning | JAN | Clarke, Jasper, Jones | 29 min |
| Mar 15, 8:46 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 44 min |
| Mar 15, 11:46 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 29 min |
| Mar 15, 11:57 PM CST | Flash Flood Warning | JAN | Bolivar | 108 min |
| Mar 16, 12:23 AM CST | Flash Flood Warning | JAN | Washington | 112 min |
| Mar 16, 3:04 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 41 min |
| Mar 16, 5:07 AM CST | Tornado Warning | JAN | Hinds | 23 min |
| Mar 16, 5:16 AM CST | Tornado Warning | JAN | Rankin | 59 min |
| Mar 16, 6:38 AM CST | Tornado Warning | JAN | Rankin | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.